Oklahoma, 2019

Wildfire in Oklahoma, March 13, 2019

March 13, 2019 · NWS OUN · 1 event in 1 county or zone

The Lacey Fire burned 415 acres in Custer county on the 13th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Lacey Fire burned 415 acres in Custer county on the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 13, 11:44 AM CST, 16 minutes earlier.

Area forecast discussion, Mar 13, 11:44 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1244 PM CDT Wed Mar 13 2019

.AVIATION...
Wind speeds will continue to slowly increase over the next hour or
two. Very strong gusts over 50 kt will be possible around 20-23Z
from the SSW. They will slowly decrease after sunset, and become
more southwesterly to westerly overnight. Mid to high clouds will
pass overhead after 21Z, especially over PNC and WWR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  41  53  31 /  80   0   0   0
Hobart OK         68  38  54  29 /  10   0   0   0
Wichita Falls TX  71  43  58  32 /  30   0   0   0
Gage OK           68  35  48  24 /  10  20   0   0
Ponca City OK     70  41  48  31 / 100   0  10  10
Durant OK         72  48  60  34 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Warning until 1 AM CDT Thursday for OKZ004>030-033>039-
     044.

     Wind Advisory until 1 AM CDT Thursday for OKZ031-032-040>043-
     045>048-050>052.

TX...High Wind Warning until 1 AM CDT Thursday for TXZ083>089.

     Wind Advisory until 1 AM CDT Thursday for TXZ090.

&&

99/99/03
Hazardous weather outlook, Mar 13, 10:31 AM CST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1131 AM CDT Wed Mar 13 2019

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1131 AM CDT Wed Mar 13 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Wind...
Very strong winds will be possible across portions of the area
into this evening. Wind gusts up to 60 mph could occur across
much of the area. A High Wind Warning is in effect for roughly the
northwestern two-thirds of Oklahoma and all of western north
Texas.

.Fire Weather...
Strong southwest to west winds and low relative humidity this
afternoon could lead to elevated fire weather conditions across
western Oklahoma and western north Texas, although recent rainfall
will likely limit conditions.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Mar 13, 11:47 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1247 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HIGH SUST WINDS  4 WNW BESSIE            35.41N 99.05W
03/13/2019  M40 MPH          WASHITA            OK   MESONET

&&

JP
Local storm report, Mar 13, 11:50 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1250 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HIGH SUST WINDS  4 WSW WEATHERFORD       35.51N 98.77W
03/13/2019  M41 MPH          CUSTER             OK   MESONET

&&

JP
Local storm report, Mar 13, 11:52 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1252 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HIGH SUST WINDS  3 W GRANDFIELD          34.23N 98.74W
03/13/2019  M40 MPH          TILLMAN            OK   MESONET

&&

JP
Local storm report, Mar 13, 11:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1253 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HIGH SUST WINDS  3 W GOULD               34.67N 99.82W
03/13/2019  M40 MPH          HARMON             OK   MESONET

            HOLLIS SITE.

&&

JP
Local storm report, Mar 13, 11:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1256 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HIGH SUST WINDS  3 SSW FREEDOM           36.73N 99.13W
03/13/2019  M41 MPH          WOODWARD           OK   MESONET

&&

JP
Local storm report, Mar 13, 12:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     NON-TSTM WND GST 4 WNW CAMARGO           36.04N 99.36W
03/13/2019  M58 MPH          DEWEY              OK   MESONET

&&

JP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Custer

When
March 13, 12:00 PM CST to 9:00 PM CST
Where
Custer forecast zone
Reported by
Park/Forest Service
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813231.